MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure with an advance 35 lp low profile balloon catheter, the balloon ruptured (captured in medwatch with mfr number 1820334-2017-01818) and the catheter separated (captured in this medwatch with mfr number 1820334-2017-02248).No section of the device remained inside the patient's body.There were no reported adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35lp low profile balloon catheter was returned for examination.The balloon catheter was returned separated.An unknown wire guide was returned inserted through the distal separated portion of the balloon catheter.Catheter is separated at 74.0cm from the proximal end.The distal separated section is 14.3cm in length.The balloon is separated.Distal separated section of balloon is accordioned.Proximal pied of catheter tubing is 71.2cm in length.The distal separated section of the catheter tubing is 13.6cm in length.Combined length = 84.8cm.Proximal section of the balloon is 26mm and the distal section = 30mm.The balloon separated radially.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number and it was associated with this same event.The balloons are 100% inspected and verified for any defects prior to release.Per the physician, it was a "tight lesion" and "the vessel was highly calcified." calcifications can have unexpected sharp protrusions which can damage the balloon and contribute to rupture and/or tear.Based upon the information provided and the characteristics displayed, it is possible that the patient 's anatomy is related to the device failure.However, at this time a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6758107
Report Number1820334-2017-02248
Device Sequence Number16496962
Product Code DQY
UDI-Device Identifier10827002523330
UDI-Public(01)10827002523330(17)191114(10)7441763
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-4-8.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1